Company: Pierre Fabre Hellas A.E.
Description Airol (Tretinoin)
Tretinoin (Retin-A, Avita, Airol, Renova) is a derivative of Vitamin A and is the treatment of choice for comedonal acne, or whiteheads and blackheads. It works by increasing skin cell turnover promoting the extrusion of the plugged material in the follicle. It also prevents the formation of new comedones. Tretinoin is also the only topical medication that has been proven to improve wrinkles.
Side Effects of Retin-A
The effect of increased skin cell turnover can be irritation and flaking. For this reason, many people stop using Retin-A after a couple of days to weeks, then think that it didn`t work. It is important to realize that Retin-A is very effective for whiteheads and blackheads, but it may take 6-9 weeks to see a noticeable difference. It takes at least 6 months to see a noticeable difference in wrinkles. The best benefit is seen if Retin-A is used for at least a year.
Here are some guidelines that may make it easier to take this great medicine.
- Apply Retin-A in a thin layer at night. A small amount goes a long way.
- In the morning wash your face with a mild facial scrub or rough wash cloth. This will help reduce the noticeable flaking.
- After washing, apply a good water-based moisturizer. Yes, guys, this applies to you too. The moisturizer will make the drying effect of the medicine more tolerable.
- If flaking occurs during the day use a wash cloth to remove it and apply more moisturizer, or just apply moisturizer.
- Try using a moisturizer that also contains a sunscreen. If not, apply sunscreen anytime you are in the sun even for a short amount of time. Tretinoin makes you more susceptible to sunburn.
- When you first start using Retin-A, apply it every other night or every 3rd night. The flaking and irritation side effects are usually the worst in the first 2 weeks of application. As your skin adjusts to the medicine, you can apply it more frequently.
- If you notice an increase in the irritation or flaking, it`s ok to take a break for a couple of days. Just don`t stop completely without consulting your health care provider!